Adverse reactions to Rubia peregrina L.: Two case reports from Morocco.

IF 0.8
Khadija Dabra, Souad Skalli
{"title":"Adverse reactions to <i>Rubia peregrina</i> L.: Two case reports from Morocco.","authors":"Khadija Dabra, Souad Skalli","doi":"10.1177/09246479261427137","DOIUrl":null,"url":null,"abstract":"<p><p>BackgroundMedicinal plants (MPs) can cause adverse reactions (ARs) particularly affecting major detoxification organs, the kidneys. This study aims to document two cases of nephrotoxicity associated with <i>Rubia peregrina</i> L. (<i>R. peregrina)</i>, a plant recognized for its medicinal properties but also potential toxicity.MethodsAn ethnobotanical study was conducted at Ibn Sina Hospital in Rabat, Morocco, involving two female patients aged 59 and 75, both presenting with anemia and no prior history of renal disease. Data were collected using a semi-structured questionnaire, and plant samples were identified. The study received ethical approval (n°05/23).Case presentationCase 1: A 59-year-old woman developed chronic renal failure requiring hemodialysis after ingesting madder root powder. Causality assessment indicated a possible link to the use of the plant. Case 2: A 75-year-old woman experienced renal failure following the consumption of a madder root decoction. Causality assessment also suggested a possible association.Neither patient had reported ARs prior to hospitalization.ConclusionsThis study is the first to document ARs linked to <i>R. peregrina</i> in humans, highlighting the avant nephrotoxic risks associated with its anthraquinone compounds. Despite its traditional use, the potential for serious renal damage calls for caution, further research, and regulatory measures for MPs.</p>","PeriodicalId":520800,"journal":{"name":"The International journal of risk & safety in medicine","volume":" ","pages":"476-480"},"PeriodicalIF":0.8000,"publicationDate":"2026-08-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"The International journal of risk & safety in medicine","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1177/09246479261427137","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2026/3/2 0:00:00","PubModel":"Epub","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0

Abstract

BackgroundMedicinal plants (MPs) can cause adverse reactions (ARs) particularly affecting major detoxification organs, the kidneys. This study aims to document two cases of nephrotoxicity associated with Rubia peregrina L. (R. peregrina), a plant recognized for its medicinal properties but also potential toxicity.MethodsAn ethnobotanical study was conducted at Ibn Sina Hospital in Rabat, Morocco, involving two female patients aged 59 and 75, both presenting with anemia and no prior history of renal disease. Data were collected using a semi-structured questionnaire, and plant samples were identified. The study received ethical approval (n°05/23).Case presentationCase 1: A 59-year-old woman developed chronic renal failure requiring hemodialysis after ingesting madder root powder. Causality assessment indicated a possible link to the use of the plant. Case 2: A 75-year-old woman experienced renal failure following the consumption of a madder root decoction. Causality assessment also suggested a possible association.Neither patient had reported ARs prior to hospitalization.ConclusionsThis study is the first to document ARs linked to R. peregrina in humans, highlighting the avant nephrotoxic risks associated with its anthraquinone compounds. Despite its traditional use, the potential for serious renal damage calls for caution, further research, and regulatory measures for MPs.

摩洛哥对苦参的不良反应报告2例。
药用植物(MPs)可引起不良反应(ARs),特别是影响主要的排毒器官,肾脏。本研究的目的是记录两例与紫菀(R. peregrina)有关的肾毒性,紫菀是一种公认的药用植物,但也有潜在的毒性。方法在摩洛哥拉巴特Ibn Sina医院进行民族植物学研究,纳入两名年龄分别为59岁和75岁的女性患者,均表现为贫血,既往无肾脏疾病史。使用半结构化问卷收集数据,并确定植物样本。该研究获得了伦理批准(n°05/23)。病例1:一名59岁女性在摄入茜草根粉后出现慢性肾衰竭,需要血液透析。因果关系评估表明可能与使用该植物有关。病例2:一名75岁的妇女在服用茜草根汤后出现肾衰竭。因果关系评估也表明可能存在关联。两名患者在住院前均未报告ARs。本研究首次在人体中记录了与白藜芦醇相关的ARs,强调了其蒽醌类化合物的肾毒性风险。尽管它的传统用途,严重的肾脏损害的潜在要求谨慎,进一步的研究和对MPs的监管措施。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书